Alert archive / Oregon / River Flood Warnings in 2011

River Flood Warning 39, NWS Pendleton, OR

June 2, 2011Wheeler County, Oregon

NWS Pendleton, OR issued this river flood warning at Jun 2, 2011, 8:39 PM PDT for Wheeler County, Oregon. It took effect at Jun 3, 2011, 11:49 AM PDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 8:39 PM PDT (03:39 UTC)
In effect from
Jun 3, 2011, 11:49 AM PDT
Expired
Jun 5, 2011, 2:20 PM PDT
In force
51 hr
Issued by
NWS Pendleton, OR
Flood severity
Minor

County Wheeler County, OR

The radar

The Pendleton radar (KPDT), 141 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point John Day River at Service Creek (SERO3). The gauge peaked at 11.09 ft at Jun 3, 2011, 7:00 AM PDT.

actionminormoderate8101206/0306/0406/0506/06
Action stage
10 ft
Minor stage
11.5 ft
Moderate stage
12.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14046500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS46 KPDT 030339
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
839 PM PDT THU JUN 2 2011

...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN OREGON...

  JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY 
VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW 
FOR SAFE PASSAGE.  AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN 
MOVE MOST VEHICLES OFF THE ROAD.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT


&&

ORC069-031539-
/O.NEW.KPDT.FL.W.0039.110603T1849Z-110605T2120Z/
/SERO3.1.ER.110603T1849Z.110604T1200Z.110605T1520Z.NO/
839 PM PDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JOHN DAY RIVER AT SERVICE CREEK.
* FROM FRIDAY MORNING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 11.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 12.4 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.

$$
2 follow-up statements
698 
WGUS86 KPDT 031121
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
421 AM PDT FRI JUN 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OREGON...

  JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY 
VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW 
FOR SAFE PASSAGE.  AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN 
MOVE MOST VEHICLES OFF THE ROAD.


ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT


&&

ORC069-031151-
/O.CAN.KPDT.FL.W.0039.000000T0000Z-110605T2120Z/
/SERO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
421 AM PDT FRI JUN 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JOHN DAY RIVER AT SERVICE CREEK.
* AT  3:30 AM FRIDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.5 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  11.1 FEET SUNDAY BEFORE MIDNIGHT. 


$$
933 
WGUS86 KPDT 031142 CCA
FLSPDT
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
421 AM PDT FRI JUN 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
OREGON...

  JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY
VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE.  AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN
MOVE MOST VEHICLES OFF THE ROAD.


ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT


&&

ORC069-031151-
/O.COR.KPDT.FL.W.0039.000000T0000Z-110605T2120Z/
/SERO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
421 AM PDT FRI JUN 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JOHN DAY RIVER AT SERVICE CREEK.
* AT  3 AM FRIDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.5 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL...REACHING
LEVELS AROUND 10 FEET BY 5 AM SUNDAY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jun 2, 8:30 PM PDT, 9 minutes earlier.

Area forecast discussion, Jun 2, 8:30 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 PM PDT THU JUN 2 2011

.UPDATE...A TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE OUT OF THE
AREA TONIGHT. PRECIPITATION HAS DECREASED ACROSS THE REGION WITH
ISOLATED SHOWERS REMAINING OVER THE COLUMBIA BASIN AND EAST INTO THE
BLUE MOUNTAINS. EXPECT THESE SHOWERS TO CONTINUE TO DISSIPATE AFTER
SUNSET. WITH AN END TO THE SIGNIFICANT RAINFALL...HAVE BEEN EXPIRING
THE FLOOD WARNING AND FLOOD ADVISORIES ACROSS NORTHEAST OREGON AND
SOUTHEAST WASHINGTON. MANY OF THE CREEKS AND STREAMS WILL REMAIN
HIGH...BUT WILL BE CRESTING IN THE NEXT 24 HOURS AS DRY CONDITIONS
MOVE INTO THE REGION. THE JOHN DAY RIVER AT SERVICE CREEK
HOWEVER...WILL CONTINUE TO SEE A RISE AS SNOW MELT UPSTREAM AND THE
HEAVY RAIN WORK ITS WAY DOWNSTREAM. WILL BE ISSUING A FLOOD WARNING
FOR THE JOHN DAY RIVER AT SERVICE CREEK AS THE RIVER IS FORECAST TO
GO ABOVE FLOOD STAGE FRIDAY MORNING. PRESSURE GRADIENTS ARE
DECREASING ACROSS THE AREA AND WILL SEE WINDS DECREASE OVERNIGHT.
HAVE ALLOWED THE WIND ADVISORY FOR THE KITTITAS VALLEY
EXPIRE...THOUGH BREEZY CONDITIONS CAN STILL BE EXPECTED OVERNIGHT.
DMH

&&

.AVIATION...PREVIOUS FORECAST...00Z TAFS...AN AREA OF RAIN OVER THE
LOWER COLUMBIA BASIN AND BLUE MTN FOOTHILLS CONTINUES TO IMPACT KALW
WITH SHOWERS NEAR KPSC AND KPDT. PRECIPITATION SHOULD TAPER OFF
LATER THIS EVENING. VFR CONDITIONS ARE GENERALLY EXPECTED BUT MVFR
CEILINGS WILL BE POSSIBLE AT KALW. SKIES WILL BECOME MOSTLY CLEAR ON
FRIDAY. WINDS WILL RANGE FROM 10-20 KNOTS THROUGH THIS EVENING THEN
WILL DIMINISH OVERNIGHT. WINDS WILL REMAIN LIGHT ON FRIDAY..EXCEPT
AT KRDM AND KBDN WHERE WINDS WILL INCREASE DURING THE AFTERNOON TO
10-15 KTS.  82

&&

.PREV DISCUSSION... /ISSUED 412 PM PDT THU JUN 2 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL LOW CONTINUES TO
SLOWLY EXIT THE REGION. MAIN PRECIPITATION CONTINUES TO BE OVER
NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON BUT RADAR
AND SATELLITE SHOW PRECIPITATION IS TRENDING DOWNWARD. THIS WILL
LEAD TO DECREASING SHOWERS IN THE FORECAST FOR THIS EVENING AND
OVERNIGHT. DO EXPECT ALL SHOWERS TO COME TO AN END BY LATE TONIGHT.
REST OF THE FORECAST AREA WILL BE PARTLY CLOUDY TO MOSTLY CLEAR
SKIES OVERNIGHT. THERE WILL CONTINUE TO SOME RUNOFF ISSUES THROUGH
THIS EVENING FROM THE RAINFALL SO SEE HYDROLOGY SECTION BELOW FOR
MORE DETAILS. WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE
KITTITAS VALLEY THROUGH THIS EVENING WHERE A WIND ADVISORY CONTINUES.

NEXT UPPER LEVEL LOW IN THE EASTERN PACIFIC WILL DROP DOWN THE COAST
AND TAKE UP A POSITION OFF THE COAST OF CALIFORNIA OVER THE NEXT
COUPLE OF DAYS. THIS WILL ALLOW A RIDGE OF HIGH PRESSURE OVER THE
GREAT BASIN TO BULGE UP INTO THE PACIFIC NORTHWEST RESULTING IN
MUCH WARMER TEMPERATURES GOING INTO THE WEEKEND AND DRY CONDITIONS.
THE UPPER LEVEL LOW WILL BEGIN TO MOVE INLAND LATE IN THE WEEKEND
WHICH COULD LEAD TO A CHANCE OF PRECIPITATION LATE SUNDAY MAINLY
OVER OREGON.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE LATEST 12Z MODEL
RUNS HAVE COME INTO BETTER AGREEMENT OVER THE LONG TERM PERIOD. AS
THE LOW SPINS NORTHEASTWARD ON SUNDAY NIGHT AND MONDAY PRECIPITATION
WILL INCREASE...ESPECIALLY FROM CENTRAL OREGON THROUGH SOUTHEAST
WASHINGTON. THE ATMOSPHERE WILL BE UNSTABLE ON MONDAY...THEREFORE A
FEW THUNDERSTORMS MAY ALSO BE POSSIBLE. HAVE ADDED A SLIGHT CHANCE
OF THUNDERSTORMS AREAWIDE SINCE MORE PRECISE DETERMINATION OF
LOCATIONS OF STRONGER CONVECTION WILL ULTIMATELY BE DETERMINED BY
THE LOW TRACK AND THE AMOUNT OF DAYTIME HEATING AHEAD OF THE
RAIN...WHICH AT THIS POINT IS SOMEWHAT UNCERTAIN. THERE WILL BE A
BREAK IN ACTIVITY ON TUESDAY BUT SHOWERS COULD LINGER OVER THE
EASTERN MOUNTAINS. ANOTHER LOW IS THEN EXPECTED TO MOVE THROUGH THE
REGION ON WEDNESDAY BRINGING MORE RAIN. DRIER CONDITIONS MAY BE
POSSIBLE AGAIN ON THURSDAY IF THE LOW EXITS THE AREA QUICKLY
ENOUGH...YET IT IS MORE LIKELY THAT SHOWERS WILL CONTINUE.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL ON MONDAY...BUT A
GRADUAL COOLING TREND WILL OCCUR THROUGH WEDNESDAY LOWERING HIGHS
5-10 DEGREES BELOW NORMAL.  TRIMARCO

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  41  70  43  76 /  20  10   0   0
ALW  47  71  48  79 /  30   0   0   0
PSC  45  75  46  82 /  20  10   0   0
YKM  42  72  45  77 /  10   0   0   0
HRI  44  74  44  81 /  20  10   0   0
ELN  44  71  44  75 /  10  10   0   0
RDM  35  68  38  75 /  10  10  10  10
LGD  41  68  41  74 /  40  10   0   0
GCD  38  69  41  74 /  30  10  10  10
DLS  48  76  47  82 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

THREAT INDEX
FRIDAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

84/84/84
Hazardous weather outlook, Jun 2, 7:56 PM PDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
756 PM PDT THU JUN 2 2011

UPDATED HEADLINES

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
756 PM PDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

FLOODING
     GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

A LOW PRESSURE SYSTEM IS EXITING THE AREA AND PRECIPITATION WILL
CONTINUE TO DECREASE. HOWEVER...TODAYS RAIN WILL TAKE TIME TO RUN
THROUGH THE DRAINAGE SYSTEMS. SMALL STREAM FLOOD ADVISORIES AND
WARNING WILL REMAIN IN EFFECT THROUGH THIS EVENING. PLEASE REFER TO
THE LATEST PDXFLSPDT PRODUCTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MOSTLY FAIR AND WARMER WEATHER IS EXPECTED FRIDAY AND SATURDAY.
ANOTHER STORM SYSTEM WILL BEGIN TO IMPACT THE REGION LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT FOR FLOODING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

River Flood Warnings in Oregon, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.